Complaints · General

My hormones… let me show you them


(Men, or anyone else who doesn’t want to dive into the deep end of womanly hormones/periods, now might be the appropriate time to click away to something safer… like Google or… whatever you guys look at online. I don’t want to know. Really.)

Oh shoot me now. Please.

After six miraculous months of no periods, no pms, no cramps, no mood swings no nothing…. ba-bam. All at once it’s game on.

Cerazette sucks.

Let’s rewind back six months. Originally, I was on the pill called Logynon ED (oral contraceptive, don’t-cha-know) and all was fine. I had my monthlies like clockwork. They were normal except for the occasional heavy episode but for the most part all was fine.

And then I had my yearly check-up with my GP. My GP’s office likes to mess with a good thing. They changed me over to Cerazette because I was (er, am, I guess) “morbidly obese” (I’m not, but those were the words used and lemme tell ya, I’m not a huge gal) and my blood pressure was high (whose wouldn’t be, if they’re getting their cervix scraped with a mascara brush??).

So I was warned that Cerazette may have some side effects at first including bleeding, headaches, nausea blah blah usual stuff blah. I was also told that I wouldn’t have any periods. Ever. For as long as I was taking Cerazette. Part of me was super excited and the other part of me was bummed because I wouldn’t be able to use “it’s that time of the month” as an excuse when N got frisky. Oh well.

Cerazette started off as a bit of a nightmare. I bled for nearly two weeks straight and had headaches so bad I couldn’t see straight. It was not a good time and I have to say the GP was less than helpful when I called to tell them I was getting on so poorly with the new pill; they wouldn’t even let me make an appointment as I needed to “give my body time to adjust”. I did consider just not taking the pills, but the doctors/nurses here kind of frown on the whole “not doing what they tell you” thing. Eventually the headaches and so on wore off and things were okay… except for the whole adult onset acne thing which was (IS!) annoying but overlookable.

So six months of no periods passed by in pure bliss.

Until two weeks ago.

My boobs hurt… bad. And I was (AM!!!) moodier that goodness-knows-what… as in crying at the drop of a hat and going off on someone sneezing. And I was nauseated all the time. Constantly. First thought? Wuh-oh… there’s a bun a-bakin’ in my oven! Two negative preggo tests later and I was convinced everything was alright on that front. I put it down to weather change (ha ha) and being stressed out.

And then the dam burst open… literally. And, of course, it was all a surprise to me!

Come to find out, it’s normal for women taking Cerazette to have a period every six months or so… was I told that? No. Needless to say, I’m not a happy camper, especially after spending my last few days crying, fuming and being euphorically happy all at various times.

I don’t know why I’m writing about this but I sure as hell am chalking it up to my damned hormones… just like everything else.

steph2

If you’re interested in getting in touch, tweet me at @stephanie_khani or @londondiaries1.  Alternatively you can email me at emailthelondondiaries [at] gmail.com.

Advertisements

Leave some love!

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s